10 mg Tablet
5 mg per 5 mL Syrup
Loratadine ……………………………………………………. 10 mg
Each 5 mL (1 teaspoonful) syrup contains:
Loratadine ……………………………………………………. 5 mg
Loratadine (Allerta) Syrup is a light yellow, clear syrup with strawberry-mint odor and taste.
This medicine contains Loratadine, an anti-allergy. Loratadine blocks the action of naturally occurring histamine, a substance that causes allergic symptoms. Loratadine is less likely to cause drowsiness and dizziness than the older class of anti-allergy medicines.
- Allergic rhinitis such as sneezing; runny, itchy nose; and itchy, watery eyes
- Skin symptoms of allergy such as itch and rash
Once a Day Dose of Loratadine (Allerta)
Adults and children over 12 years
10 mL (2 teaspoonsful)
Children 2 to 12 years
Body weight more than 30 kg
10 mL (2 teaspoonsful)
Body weight 30 kg or less
5 mL (1 teaspoonful)
Children 1 to 2 years
2.5 mL (1/2 teaspoonful)
Or, as recommended by a doctor.
· If you are pregnant or breastfeeding
Allerta 5 mg per 5 mL Syrup – 60 mL bottle
AVAILABILITY: Allerta 10 mg Tablet – Box of 50 Tablets (in blister pack x 10s)
Before taking this medication, tell your doctor if you have kidney or liver disease. You may need a dosage adjustment or special monitoring during treatment.
WHEN SHOULD YOU CONSULT YOUR DOCTOR?
Do not use after the expiry date on the label.
CARE THAT SHOULD BE TAKEN WHEN TAKING THIS MEDICINE?
This medicine should be given with care to patients with kidney or liver disease including patients taking other drugs that affect the liver.
If you have taken more than the recommended dosage, consult a doctor.
WHAT TO DO IF YOU HAVE TAKEN MORE THAN THE RECOMMENDED DOSAGE?
Signs and symptoms of Loratadine overdose include sleepiness, drowsiness, headache, nausea, vomiting, decreased blood pressure, tachycardia, and extrapyramidal manifestations or movement disorders such as involuntary movements, tremors and rigidity, body restlessness, muscle contractions, and changes in breathing and heart rate.
SIGNS AND SYMPTOMS OF OVERDOSAGE
Store at temperatures not exceeding 30°C.
Keep the product out of reach and sight of children.
HOW SHOULD YOU KEEP THIS MEDICINE?
Take the missed dose as soon as you remember then the subsequent dose as recommended (i.e., after 24 hours).
WHAT SHOULD YOU DO IF YOU MISS A DOSE?
Tell your doctor about other medicines you or the child is taking, especially other medicines for cough, cold and allergy.
WHAT OTHER MEDICINE OR FOOD SHOULD BE AVOIDED WHILE TAKING THIS MEDICINE?
Other undesirable effects: Arthralgia (joint pain), back pain, breast pain, chest pain, dermatitis, dry hair, dry skin, dysmenorrhea, fever, flushing, impotence, increased sweating, influenza-like symptoms, leg cramps, menorrhagia (heavy menstrual bleeding), myalgia (muscle aches), rigors (shaking), thirst, urinary retention (difficulty urinating), urine discoloration, vaginitis (inflammation of the vagina), viral infections, weight gain.
Sensitivity Reactions: Angioedema (characterized by deep swelling around the eyes and lips and sometimes of the hands and feet), light sensitivity, pruritus (itching), purpura (small purple-red marks in skin or other tissue caused by bleeding), urticaria/rash
Ocular (Eye) and Otic (Ear): Altered lacrimation, blepharospasm (eyelid spasm, continuous blinking), blurred vision, earache, eye pain, tinnitus (ringing in the ears)
Gastrointestinal: Altered salivation, altered taste, anorexia (loss of appetite), constipation, dyspepsia, flatulence (gassiness), gastritis, increased appetite, loose stools, nausea, vomiting
Cardiovascular: Hypertension, hypotension, irregular heartbeat, palpitations, syncope (fainting/temporary loss of consciousness), tachycardia (rapid heart rate)
Respiratory: Bronchitis, bronchospasm, cough, dyspnea (shortness of breath), hemoptysis (expectoration of blood), hiccup, laryngitis, nasal dryness, sinusitis, sneezing
Nervous System: Agitation, amnesia, anxiety, asthenia (weakness), confusion, decreased libido, depression, dizziness, dysphonia (difficulty in speaking), gloomy dreams, hypertonia (muscle stiffness), hypoesthesia (abnormally decreased sensitivity), impaired concentration, irritability, migraine, paresthesia (sensation of tingling, pricking or numbness of the skin), tremor, vertigo
The following undesirable effects have been reported in at least 1 child or adult patient receiving Loratadine in clinical studies:
The following undesirable effects have been reported rarely in postmarketing studies: abnormal liver function including jaundice, hepatitis, and hepatic necrosis (death of liver cells), alopecia (hair loss), anaphylaxis (rare, life-threatening allergic reaction), breast enlargement, erythema multiforme (a skin condition characterized by symmetrical, red, raised skin areas all over the body), peripheral edema, seizure, and thrombocytopenia (decreased number of platelets).
The most common undesirable effects include headache, drowsiness, fatigue (excessive tiredness), insomnia (sleeplessness), nervousness, hyperkinesia (hyperactivity), malaise (feeling of bodily discomfort), wheezing, upper respiratory tract infection, dry mouth, epistaxis (nose bleed), sore throat, abdominal pain, diarrhea, stomatitis (inflammation in the mouth or tongue), tooth disorder, conjunctivitis (irritation and redness of the thin membrane covering the eye), and rash.
Undesirable effects with Loratadine are rare, dose-related, and are usually temporary and mild in severity.
· If you are allergic to any ingredient in the product
WHEN SHOULD YOU NOT TAKE THIS MEDICINE?
This medicine should be taken orally (by mouth) once a day.
HOW MUCH AND HOW OFTEN SHOULD YOU USE THIS MEDICINE?
These medicines are used for the relief of symptoms associated with:
WHAT IS THE MEDICINE USED FOR?
STRENGTH OF THE MEDICINE
WHAT IS IN THE MEDICINE?
Loratadine (Allerta) Tablet is a white, round, biconvex tablet, bisected on one side and plain on the other side.
Each tablet contains: